MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP140RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a revision breast reconstruction with a 600cc artoura breast tissue expander prosthesis and experienced postoperative left-sided deflation.The diagnosis was confirmed by a healthcare professional.At the time of event, the patient¿s surgeon completed two fills into the expander, and the patient was less than two months in for the expansion process.As a result, the patient underwent explantation on (b)(6) 2020.
 
Additional Manufacturer Narrative
On 11-nov-2020, the investigation on the suspected medical device was completed.Investigation summary : during visual evaluation of the device, no apparent damage or visual anomalies were observed.Leak testing was performed on the device, and the result revealed a tear at the juncture of the shell and front patch.Microscopic examination was performed on the device, and the cause of the rupture could not be identified.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 16-nov-2020, mentor received additional information regarding the revision surgery and replacement device.The patient underwent removal and replacement with a 600cc rtoura breast tissue expander (catalog #: smxp140rh, serial #: (b)(4)).Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, it was found that pma/510k was omitted on the initial report.The pma/510k for the reported device is k161176.The relevant field has been updated.It was found that the product return was omitted on the previous report.The suspected medical device was returned on (b)(6) 2020.The relevant fields have been updated.The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10659965
Report Number1645337-2020-12880
Device Sequence Number11549822
Product Code LCJ
UDI-Device Identifier00081317024330
UDI-Public00081317024330
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model NumberSMXP140RH
Device Catalogue NumberSMXP140RH
Device Lot Number9401236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer10/10/2020
11/11/2020
11/16/2020
Initial Report FDA Received Date10/10/2020
Supplement Report FDA Received Date10/28/2020
11/12/2020
11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR